Why Paracetamol Should Be Treated Like A Drug.

I'll start out strong and let you know that paracetamol overdose is the number one childhood admission to the hospital. From 2004 to 2017 the rate of intentional overdose increased by 77%. Overdose symptoms include: diarrhoea, increased sweating, loss of appetite, nausea, vomiting, stomach cramps, swelling, pain, tenderness in upper abdomen. It is the most common reason for acute liver failure in many countries, but usually not from sticking to the recommended doses. "Toxicity is influenced by age, comorbidities, alcohol use, nutritional status (such as malnourishment), concurrent medicine use (including herbal medicines) and genetics" [1]. The Australian Institute of Health and Welfare [2] admit that 63% of poisoning cases among youth ages 10-24 were actually intentional self-harm (not paracetamol specific). While this is alarming, there is more to consider than just drug overdose when it comes to paracetamol.

Want to read more?

Subscribe to www.rosemarynaturopathy.com.au to keep reading this exclusive post.

Subscribe Now
0 comments

Recent Posts

See All